Alert archive / Mississippi / Flash Flood Warnings in 2016

Flash Flood Warning 100, NWS Jackson, MS

March 31, 2016Neshoba County, Newton County, Mississippi

NWS Jackson, MS issued this flash flood warning at Mar 31, 2016, 6:57 PM CDT for Neshoba County, Newton County, Mississippi. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 6:57 PM CDT (23:57 UTC)
Expired
Mar 31, 2016, 11:00 PM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Neshoba County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 7:00 PM CDTFLASH FLOODUnion, MSTWO STREETS FLOODED IN THE CITY OF UNION.
Mar 31, 7:10 PM CDTFLASH FLOODDecatur, MSONE STREET FLOODED IN THE TOWN OF DECATUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 501 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
501 m²/s²
0-3 km storm-relative helicity
572 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

500 
WGUS54 KJAN 312357
FFWJAN
MSC099-101-010400-
/O.NEW.KJAN.FF.W.0100.160331T2357Z-160401T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 1100 PM CDT
    
* AT 656 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PHILADELPHIA...NANIH WAIYA...PROSPECT...PEARL RIVER...NESHOBA...
  DECATUR...STALLO...DOWDVILLE...FORESTDALE...STRATTON...CONEHATTA...
  DUFFEE...DIXON...LITTLE ROCK...BURNSIDE...HERBERT SPRINGS...
  HOUSE...BETHSAIDA AND TUCKER.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3235 8932 3293 8932 3293 8902 3292 8893
      3293 8893 3293 8892 3245 8892

$$

GRG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 3:40 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Mar 31, 3:40 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU MAR 31 2016

.DISCUSSION...CONVECTION HAS RAPIDLY DEVELOPED IN THE PAST HOUR AS
THE DRY LINE OVER SW AR/NW LA HAS BEGUN PLOWING INTO THE THE
WARM/UNSTABLE AIRMASS OVER NE LA/SE AR. THE HRRR HAS HAD THIS
SCENARIO PEGGED WELL TODAY AND SHOWS CONVECTION CONTINUING TO FIRE
ALONG THE DRY LINE AS WELL AS DISCRETE CONVECTION OUT AHEAD. VERTICAL
TOTALS AROUND 30 ARE SUPPORTING LAPSE RATES OF 7-8 C/KM AND CAPES
AROUND 2500 J/KG. THIS THERMO ENVIRONMENT IS OCCCURING IN AN
IMPRESSIVELY SHEARED WIND FIELD WITH 0-1KM SHEAR FROM 25-30 KNOTS AND
200-300 SRH. ALL OF THIS CONVECTION WILL CONTINUE TO DEVELOP TO THE
EAST THIS EVENING...PUSHING INTO AL AND DECREASING IN INTENSITY
AFTER MIDNIGHT.

HAVE INHERITED A FLASH FLOOD WATCH PRIMARILY LEFTOVER FROM LAST
NIGHTS WIDESPREAD HEAVY RAIN EVENT. DECIDED TO KEEP THE WATCH GOING
TONIGHT EVEN THOUGH PRECIP SCENARIO TONIGHT WILL BE PROGRESSIVE. MAY
STILL HAVE SOME LOCALIZED FLOODING ISSUES ALONG THE BOUNDARY WHERE
TRAINING CELLS CAN SET UP.

ORIENTATION OF THE FRONTAL BOUNDARY PARALLEL TO THE FLOW ALOFT WILL
MEAN A SLOW SOUTHWARD PROGRESSION FRIDAY. BOUNDARY DOES NOT LOOK AS
THOUGH IT WILL CLEAR THE AREA UNTIL FRIDAY AFTERNOON...BUT SOME
OVERRUNNING SHOWERS LOOKS LIKE A POSSIBILITY UNTIL THE DEPTH OF DRY
AIR CAN INCREASE BY FRIDAY NIGHT.

GOING FORWARD INTO SUNDAY...MID LEVEL LOW WILL REMAIN ANCHORED OVER
TX RESULTING IN CONVERGING FLOW AND BUILDING HIGH PRESSURE AT THE
SURFACE. THIS HIGH PRESSURE AREA LOOKS TO SET UP NICE WEATHER OVER
THE AREA THROUGH MONDAY WITH SOME REINFORCEMENT OF THE DRY/COOL AIR
OVER THE NE BY TUESDAY NIGHT/WEDNESDAY MORNING./26/

&&

.AVIATION...SEVERAL BREAKS HAVE DEVELOPED THIS AFTERNOON IN THE MVFR
STRATUS DECK, WITH VFR CONDITIONS NOW ACROSS MUCH OF THE AREA.
THROUGH THE EVENING, SCT SHRA/TSRA WILL MOVE ACROSS THE REGION AS A
COLD FRONT PUSHES THROUGH. SOME OF THE STORMS COULD BE SEVERE WITH
50 KT WIND, LARGE HAIL, AND TORNADOES. SOME VISBY REDUCTIONS WILL BE
POSSIBLE WITH TSRA. WINDS WILL SHIFT FROM S TO NW/N BEHIND THE FRONT
EARLY THIS EVENING IN THE DELTA TO OVERNIGHT IN SE MS. VFR
CONDITIONS ARE EXPECTED IN MOST AREAS BEHIND THE FRONT, BUT LOW
STRATUS AND SOME FOG MAY LINGER AT PIB/HBG WELL INTO THE MORNING
FRIDAY. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  72  48  65 /  77  48  35   8
MERIDIAN      62  72  49  66 /  80  66  32  12
VICKSBURG     58  70  48  66 /  63  38  29   8
HATTIESBURG   67  72  52  69 /  86  87  51  10
NATCHEZ       61  72  49  65 /  66  66  33   8
GREENVILLE    54  70  46  65 /  50  17  17   6
GREENWOOD     54  71  45  64 /  74  19  19   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039-
     043>046-048>066-072>074.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ018-019-025>029-
     034>036-040>042-047.

LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Mar 31, 2:56 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU MAR 31 2016

ARZ074-075-MSZ018-019-025>029-034-035-012000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER)
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE
MISSISSIPPI RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF
RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH
FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED
THIS MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-MSZ030>033-036>046-012000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO
THIS MORNING. THIS COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ015-016-023-025-MSZ047>050-012000-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI
RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ024-026-MSZ051>057-059>063-012000-
CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA
AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH MIDNIGHT

FLOODING
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ058-064>066-072>074-012000-
CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI
AND THE PINE BELT.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 31, 5:50 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             LENA                    32.59N 89.59W
03/31/2016  E1.00 INCH       LEAKE              MS   EMERGENCY MNGR

&&

AW
Local storm report, Mar 31, 6:11 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
611 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             4 SE MONTPELIER         33.68N 88.90W
03/31/2016  E1.50 INCH       CLAY               MS   BROADCAST MEDIA

            NEAR MONTPELIER

&&

AW
Special weather statement, Mar 31, 6:31 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
631 PM CDT THU MAR 31 2016

MSZ049-055-010015-
SIMPSON MS-RANKIN MS-
631 PM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT RANKIN AND SIMPSON COUNTIES
UNTIL 715 PM CDT...

AT 631 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JACKSON TO NEAR TERRY
TO NEAR GALLMAN...AND MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WHITES AROUND 635 PM CDT.
  PEARL...FLOWOOD...RICHLAND AND FLORENCE AROUND 640 PM CDT.
  STAR AND MONTEREY AROUND 645 PM CDT.
  BRANDON...UNION AND PINEY WOODS AROUND 650 PM CDT.
  FANNIN...HARRISVILLE AND GOSHEN SPRINGS AROUND 655 PM CDT.
  PINOLA...JOHNS...CATO AND PISGAH AROUND 700 PM CDT.
  PELAHATCHIE AROUND 705 PM CDT.
  MENDENHALL AND LEESBURG AROUND 710 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BRAXTON...PUCKETT
AND D'LO.

LAT...LON 3189 9014 3203 9025 3209 9023 3209 9025
      3215 9025 3218 9024 3220 9018 3225 9021
      3229 9015 3231 9016 3238 9010 3240 9007
      3244 9007 3248 9002 3255 8978 3236 8973
      3205 8973 3205 8967 3187 8976 3184 9015
TIME...MOT...LOC 2331Z 263DEG 40KT 3235 9024 3212 9025 3190 9035

DB
Local storm report, Mar 31, 6:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TORNADO          5 SSE COLUMBUS          33.45N 88.37W
03/31/2016                   LOWNDES            MS   EMERGENCY MNGR

            ROOF OFF A HOUSE ON HUGHES ROAD. SEVERAL TREES SNAPPED
            ALONG LAKE LOWNDES ROAD.

&&

AW
Local storm report, Mar 31, 6:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     5 NW GOSHEN SPRINGS     32.53N 89.97W
03/31/2016                   MADISON            MS   AMATEUR RADIO

            TREE DOWNED AT NATCHEZ TRACE PARKWAY AND MS HWY 43

0558 PM     TSTM WND DMG     3 NW UTICA              32.14N 90.65W
03/31/2016                   HINDS              MS   EMERGENCY MNGR

            TREE DOWNED ON A HOUSE ALONG CAYUGA RD

0601 PM     TSTM WND DMG     5 SE NEWMAN             32.19N 90.64W
03/31/2016                   HINDS              MS   EMERGENCY MNGR

            TREE DOWNED BLOCKING MS HWY 27 AT OLD PORT GIBSON RD

0618 PM     TSTM WND DMG     CLINTON                 32.34N 90.33W
03/31/2016                   HINDS              MS   EMERGENCY MNGR

            TREES DOWNED IN THE CITY OF CLINTON

&&

AW
Local storm report, Mar 31, 6:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
653 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             COLUMBUS                33.51N 88.40W
03/31/2016  E1.00 INCH       LOWNDES            MS   EMERGENCY MNGR

            DIME TO QUARTER SIZE HAIL

&&

AW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:20 PM CDTSevere Thunderstorm WarningJANJefferson40 min
Mar 30, 7:44 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah31 min
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake5 days
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake24 hr
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake4 days
Mar 30, 10:40 PM CDTSpecial Weather StatementJANBolivar50 min
Mar 30, 11:02 PM CDTSevere Thunderstorm WarningJANIssaquena58 min
Mar 30, 11:08 PM CDTTornado WarningJANBolivar, Washington52 min
Mar 30, 11:56 PM CDTSpecial Weather StatementJANHumphreys, Sharkey49 min
Mar 31, 12:05 AM CDTSpecial Weather StatementJANSunflower, Washington40 min
Mar 31, 12:18 AM CDTFlash Flood WarningJANBolivar, Sunflower, Washington6 hr
Mar 31, 12:40 AM CDTSpecial Weather StatementJANGrenada, Leflore50 min
Mar 31, 12:46 AM CDTSpecial Weather StatementJANClaiborne29 min
Mar 31, 1:24 AM CDTSpecial Weather StatementJANYazoo51 min
Mar 31, 1:37 AM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo34 min
Mar 31, 2:04 AM CDTSpecial Weather StatementJANHinds41 min
Mar 31, 2:44 AM CDTSpecial Weather StatementJANAttala, Copiah, Madison, Rankin46 min
Mar 31, 3:00 AM CDTFlash Flood WarningJANHumphreys, Leflore, Sunflower, Washington4 hr
Mar 31, 3:45 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence, Neshoba, Newton, Scott and 2 more2 hr
Mar 31, 4:22 AM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery4 hr
Mar 31, 4:30 AM CDTSpecial Weather StatementJANJasper, Jones45 min
Mar 31, 4:44 AM CDTSpecial Weather StatementJANKemper, Lauderdale46 min
Mar 31, 4:45 AM CDTSpecial Weather StatementJANMadison30 min
Mar 31, 5:11 AM CDTSpecial Weather StatementJANClarke, Jones49 min
Mar 31, 5:32 AM CDTSpecial Weather StatementJANLauderdale13 min
Mar 31, 6:08 AM CDTFlash Flood WarningJANSunflower, Washington3 hr
Mar 31, 6:23 AM CDTFlash Flood WarningJANMontgomery, Webster112 min
Mar 31, 6:35 AM CDTSpecial Weather StatementJANJefferson Davis, Lamar, Marion40 min
Mar 31, 6:56 AM CDTFlash Flood WarningJANLeflore3 hr
Mar 31, 7:15 AM CDTSpecial Weather StatementJANLamar, Marion45 min
Mar 31, 7:26 AM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Mar 31, 7:37 AM CDTFlash Flood WarningJANMarion113 min
Mar 31, 7:53 AM CDTTornado WarningJANForrest, Lamar37 min
Mar 31, 8:13 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Mar 31, 8:17 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 9:00 AM CDTAreal Flood WarningJANSunflower, Washington3 hr
Mar 31, 9:42 AM CDTSpecial Weather StatementJANClarke48 min
Mar 31, 9:56 AM CDTAreal Flood WarningJANLeflore3 hr
Mar 31, 11:13 AM CDTAreal Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 2:54 PM CDTSpecial Weather StatementJANLawrence36 min
Mar 31, 2:58 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson47 min
Mar 31, 3:03 PM CDTSpecial Weather StatementJANMadison27 min
Mar 31, 3:09 PM CDTRiver Flood WarningJANJones4 days
Mar 31, 3:23 PM CDTSevere Thunderstorm WarningJANSimpson, Smith52 min
Mar 31, 3:35 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis55 min
Mar 31, 3:52 PM CDTSpecial Weather StatementJANAttala38 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningJANWarren67 min
Mar 31, 4:01 PM CDTSevere Thunderstorm WarningJANNewton, Scott, Smith59 min
Mar 31, 4:03 PM CDTSpecial Weather StatementJANJefferson Davis27 min
Mar 31, 4:06 PM CDTSevere Thunderstorm WarningJANAttala38 min
Mar 31, 4:17 PM CDTSpecial Weather StatementJANHinds28 min
Mar 31, 4:22 PM CDTSevere Thunderstorm WarningJANHinds, Madison53 min
Mar 31, 4:35 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo70 min
Mar 31, 4:36 PM CDTSpecial Weather StatementJANLauderdale39 min
Mar 31, 4:42 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton31 min
Mar 31, 4:51 PM CDTSevere Thunderstorm WarningJANCovington31 min
Mar 31, 4:56 PM CDTSevere Thunderstorm WarningJANHinds, Madison49 min
Mar 31, 5:01 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha29 min
Mar 31, 5:04 PM CDTFlash Flood WarningJANIssaquena, Warren4 hr
Mar 31, 5:06 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster69 min
Mar 31, 5:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren60 min
Mar 31, 5:16 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott44 min
Mar 31, 5:23 PM CDTSpecial Weather StatementJANJasper37 min
Mar 31, 5:28 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott47 min
Mar 31, 5:49 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo4 hr
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds56 min
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott56 min
Mar 31, 5:50 PM CDTSevere Thunderstorm WarningJANLeflore40 min
Mar 31, 5:53 PM CDTSevere Thunderstorm WarningJANLowndes52 min
Mar 31, 6:03 PM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower, Washington4 hr
Mar 31, 6:17 PM CDTTornado WarningJANLowndes28 min
Mar 31, 6:30 PM CDTFlash Flood WarningJANLeake, Scott4 hr
Mar 31, 6:31 PM CDTSpecial Weather StatementJANRankin, Simpson44 min
Mar 31, 6:33 PM CDTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson4 hr
Mar 31, 6:35 PM CDTSevere Thunderstorm WarningJANKemper55 min
Mar 31, 6:37 PM CDTSevere Thunderstorm WarningJANSunflower23 min
Mar 31, 6:40 PM CDTSevere Thunderstorm WarningJANRankin, Simpson50 min

Nearby

Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.